Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 201, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 25, 2019, 7:10 PM CDT for Mercer County, Putnam County, Missouri. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2019, 7:10 PM CDT (00:10 UTC)
- Expired
- Jun 25, 2019, 7:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Mercer County, MO, Putnam County, MO
The radar
The Des Moines radar (KDMX), 147 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:35 PM CDT | HAIL 1 | Unionville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 6:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.2 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 787 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 2347 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
714
WUUS53 KEAX 260010
SVREAX
MOC129-171-260045-
/O.NEW.KEAX.SV.W.0201.190626T0010Z-190626T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
710 PM CDT Tue Jun 25 2019
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Western Putnam County in north central Missouri...
Northeastern Mercer County in north central Missouri...
* Until 745 PM CDT.
* At 710 PM CDT, a severe thunderstorm was located 10 miles east of
Mercer, or 14 miles south of Corydon, moving east at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Unionville, Mercer, Lucerne, Powersville, South Lineville and
Lemons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4039 9300 4038 9336 4041 9360 4058 9360
4058 9298
TIME...MOT...LOC 0010Z 287DEG 44KT 4055 9334
HAIL...1.25IN
WIND...60MPH
$$
PP2 follow-up statements
521
WWUS53 KEAX 260028
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
728 PM CDT Tue Jun 25 2019
MOC129-171-260045-
/O.CON.KEAX.SV.W.0201.000000T0000Z-190626T0045Z/
Putnam MO-Mercer MO-
728 PM CDT Tue Jun 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WESTERN PUTNAM AND NORTHEASTERN MERCER COUNTIES...
At 728 PM CDT, a severe thunderstorm was located over Unionville,
moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Unionville, Lucerne, Powersville and Lemons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4039 9300 4038 9336 4046 9340 4058 9342
4058 9298
TIME...MOT...LOC 0028Z 287DEG 44KT 4048 9306
HAIL...1.00IN
WIND...60MPH
$$
PP282
WWUS53 KEAX 260036
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
736 PM CDT Tue Jun 25 2019
MOC129-171-260046-
/O.EXP.KEAX.SV.W.0201.000000T0000Z-190626T0045Z/
Putnam MO-Mercer MO-
736 PM CDT Tue Jun 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PUTNAM AND
NORTHEASTERN MERCER COUNTIES WILL EXPIRE AT 745 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Missouri.
LAT...LON 4039 9300 4038 9336 4046 9340 4058 9342
4058 9298
TIME...MOT...LOC 0036Z 287DEG 44KT 4046 9296
$$
PPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:16 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 25, 6:16 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 616 PM CDT Tue Jun 25 2019 .Discussion... Issued at 318 PM CDT TUE JUN 25 2019 Weak boundary draped across eastern Nebraska eastward into Iowa will be the focus for convection this afternoon. Strong instability along and ahead of the front with 0-6 km shear between 30 and 40 kts will support storm organization and severe potential this afternoon. As of 230 this afternoon, storms initialized in eastern Nebraska and Iowa, along the boundary. Initial storms will be supportive of large hail, damaging winds and few tornadoes. The main uncertainty is how these storms evolve with time later this afternoon and this evening. With where the storms have developed, in a stretch for relatively strong easterly flow aloft, they should tend to propagate east to east southeastward. This motion will limit just how far south storms may get in our forecast area. Additionally, forecast soundings across the southern half of the forecast area show convective inhibition holding firm and not being overcome. This makes sense given the height rises and strong warm advection at the base of the elevated mixed layer. With all this in mind, have scaled back PoPs across the southern half of the forecast area this evening and into the overnight. If storms can develop further to the west southwest, over south central Nebraska and north central Kansas, storm motions would favor storms moving into east central Kansas and west central Missouri later this evening. Quieter weather is expected for the later half of the work week. There may be isolated to scattered, mainly diurnal showers and storms. But the chances for anything widespread look low at this point. Upper-level ridging will build across the eastern two-thirds of the country late in the week through the weekend. This will support temperatures warming into the upper 80s to middle 90s by Sunday. Humidity will also be relatively high so we'll see heat indices climb into the upper 90s across the area. && .Aviation...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 616 PM CDT TUE JUN 25 2019 Storms will remain primarily along the IA/MO this evening and tonight, generally north of all terminals. Ceilings will remain VFR and winds should remain out of the south, although 10-30 degrees of backing is possible while wind speeds decrease this evening. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...Laflin
Hazardous weather outlook, Jun 25, 5:17 AM CDT, 13 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 517 AM CDT Tue Jun 25 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 517 AM CDT Tue Jun 25 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe storms are possible late this afternoon and evening; with large hail, damaging winds, flash flooding, and a few tornadoes possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected after Wednesday, but heat indices will climb around 100 degrees by the weekend. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 25, 6:30 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
630 PM CDT Tue Jun 25 2019
MOZ006-007-260015-
Putnam MO-Mercer MO-
630 PM CDT Tue Jun 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUTNAM AND NORTHEASTERN
MERCER COUNTIES UNTIL 715 PM CDT...
At 629 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Mercer, or 12 miles southwest of Corydon, moving east
at 25 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Mercer, Lucerne and Powersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4039 9311 4039 9336 4050 9354 4058 9351
4058 9306
TIME...MOT...LOC 2329Z 286DEG 20KT 4062 9348
PPSpecial weather statement, Jun 25, 6:40 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 640 PM CDT Tue Jun 25 2019 MOZ005-006-260030- Mercer MO-Harrison MO- 640 PM CDT Tue Jun 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MERCER AND NORTHERN HARRISON COUNTIES UNTIL 730 PM CDT... At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near Lamoni, or 9 miles southwest of Leon, moving east at 60 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Princeton, Ridgeway, Mercer, Eagleville, Cainsville, Blythedale and South Lineville. This includes Interstate 35 in Missouri between mile markers 101 and 113. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4034 9356 4040 9414 4057 9411 4058 9352 TIME...MOT...LOC 2340Z 285DEG 50KT 4061 9383 PP
Local storm report, Jun 25, 7:08 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL WATSON 40.48N 95.62W
06/25/2019 E1.75 INCH ATCHISON MO 911 CALL CENTER
&&
LAFLINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:01 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 24 min |
| Jun 25, 7:18 PM CDT | Severe Thunderstorm Warning | EAX | Schuyler | 19 min |
| Jun 25, 7:35 PM CDT | Special Weather Statement | EAX | Putnam, Schuyler | 40 min |
| Jun 25, 7:44 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler | 31 min |
| Jun 25, 8:12 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Schuyler | 18 min |
| Jun 25, 10:38 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer | 37 min |
| Jun 25, 11:12 PM CDT | Severe Thunderstorm Warning | EAX | Mercer | 33 min |
| Jun 25, 11:40 PM CDT | Special Weather Statement | EAX | Putnam | 50 min |
| Jun 25, 11:44 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 17 min |
| Jun 26, 12:12 AM CDT | Special Weather Statement | EAX | Putnam | 33 min |
| Jun 26, 12:46 AM CDT | Special Weather Statement | EAX | Schuyler | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.